Propylthiouracyl-induced severe liver toxicity: an indication for alanine aminotransferase monitoring?

Détails

ID Serval
serval:BIB_70C6AE7821E4
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Propylthiouracyl-induced severe liver toxicity: an indication for alanine aminotransferase monitoring?
Périodique
World Journal of Gastroenterology
Auteur(s)
Benyounes M., Sempoux C., Daumerie C., Rahier J., Geubel A.P.
ISSN
1007-9327 (Print)
ISSN-L
1007-9327
Statut éditorial
Publié
Date de publication
2006
Peer-reviewed
Oui
Volume
12
Numéro
38
Pages
6232-6234
Langue
anglais
Notes
Publication types: Case Reports ; Journal ArticlePublication Status: ppublish
Résumé
Propylthiouracyl (PTU)-related liver toxicity is likely to occur in about 1% of treated patients. In case of acute or subacute hepatitis, liver failure may occur in about one third. We report two further cases of PTU-induced subacute hepatitis, in whom the delay between occurrence of liver damage after the initiation of treatment, the underestimation of its severity and the delayed withdrawal of the drug were all likely responsible for liver failure. The high incidence of liver toxicity related to PTU, its potential severity and delayed occurrence after initiation of treatment are in favor of monthly alanine aminotransferase monitoring, at least during the first six months of therapy.
Mots-clé
Adult, Alanine Transaminase/metabolism, Antithyroid Agents/adverse effects, Drug-Induced Liver Injury/etiology, Female, Humans, Liver/drug effects, Liver Failure/etiology, Propylthiouracil/adverse effects
Pubmed
Web of science
Création de la notice
20/10/2016 16:11
Dernière modification de la notice
20/08/2019 14:29
Données d'usage